Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2013, 8:43 PM EDT for Towns County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 8:43 PM EDT (00:43 UTC)
- Expired
- Jun 19, 2013, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Towns County, GA
The radar
The Knoxville radar (KMRX), 144 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WWUS82 KFFC 200043
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT WED JUN 19 2013
GAZ008-009-200130-
843 PM EDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND TOWNS
COUNTIES UNTIL 930 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YOUNG HARRIS...DRIFTING NORTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...SPECIFICALLY BRASSTOWN CREEK...ACROSS UNION AND TOWNS
COUNTIES...INCLUDING AREAS AROUND HIAWASSEE...BRASSTOWN BALD...TRACK
ROCK...YOUNG HARRIS...ALEXANDERS MILL AND GUMLOG. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3488 8372 3482 8388 3499 8401 3499 8400
3499 8375
TIME...MOT...LOC 0044Z 156DEG 3KT 3493 8385
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:25 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 19, 7:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT WED JUN 19 2013 .UPDATE... WEAK SURFACE BOUNDARY SITUATED ACROSS THE SOUTHERN CWFA THIS EVENING. CONVECTION HAS FIRED ALONG THE TROUGH...BUT SHOULD CONTINUE TO DIMINISH IN STRENGTH AND COVERAGE THROUGH THE EVENING. ADDITIONAL SHOWERS HAVE POPPED UP ACROSS THE HIGHER TERRAIN TO THE NORTH. ALSO EXPECT THIS ACTIVITY TO DIMINISH/WEAKEN WITH THE LOSS OF DAYTIME HEATING...BUT FOR NOW HAVE ADDED ISOLATED POPS TO THE NORTHER TIER OF ZONES. && .PREV DISCUSSION... /ISSUED 309 PM EDT WED JUN 19 2013/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LARGE SCALE UPPER PATTERN TRANSITIONING TO A MORE SUMMER-LIKE PATTERN THROUGH THE SHORT TERM FORECAST PERIOD ACROSS THE EASTERN U.S. AS A LARGE...BROAD...BUT FAR FROM DOMINATING...UPPER RIDGE BUILDS EASTWARD OUT OF THE MISSISSIPPI VALLEY. THROUGH THURSDAY NIGHT...THE MAJORITY OF THE MEDIUM AND SHORT RANGE MODELS SHOW LINGERING WEAK UPPER TROUGHINESS ACROSS THE REGION UNDER THE LARGER SCALE UPPER RIDGE. THIS WILL KEEP THE UPPER RIDGE FROM SUPPRESSING ALL CONVECTION OVER THE FORECAST AREA...HOWEVER EASTERLY LOW-LEVEL FLOW AROUND A BUILDING SURFACE RIDGE ANCHORED ALONG THE EAST COAST KEEPS INSTABILITY SOMEWHAT LIMITED. BEST CHANCES FOR PRECIPITATION WILL BE ACROSS OUR SOUTHERN ZONES IN THE VICINITY OF THE OLD FRONTAL BOUNDARY...AND CONVECTION WILL MAINTAIN A DECIDEDLY DIURNAL BIAS. 20 LONG TERM /FRIDAY THROUGH WEDNESDAY/... WITH THE LAST TWO ECMWF RUNS SHOWING BETTER PRECIP FOR THE SECOND HALF OF THE WEEKEND INTO NEXT WEEK...WHICH IS IN LINE WITH THE GFS...HAVE INCREASED POPS FOR SUNDAY THROUGH WEDNESDAY TO BRING ALL OF THE CWA INTO THE CHANCE CATEGORY. PREVIOUS DISCUSSION IS BELOW. 11 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... GUIDANCE IS IN FAIRLY DECENT CONSENSUS WITH MAIN FEATURES OF THE LONG TERM. MUCH OF THE FORECAST PERIOD WILL BE DOMINATED BY BROAD UPPER RIDGING AND A 1025-MB SFC HIGH SLIDING OFF THE MID-ATLANTIC COAST RESULTING IN HYBRID CAD SETTING UP ACROSS THE AREA THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. WITH LITTLE ISENTROPIC UPGLIDE EXPECTED ACROSS THE WEDGE...MAIN IMPACT LOOKS TO BE TO LIMIT DEVELOPMENT ACROSS PORTIONS OF THE EAST AND FOCUS MAINLY DIURNALLY DRIVEN CONVECTION ALONG OR NEAR THE PERIPHERY OF THE WEDGE. HAVE CONTINUED TO ADVERTISE CHANCE POPS ALONG THE SOUTHERN TIER OF THE AREA...AND IN PORTIONS OF THE FAR NORTH FOR ANY OROGRAPHIC ENHANCEMENT...OTHERWISE SLIGHT POPS ELSEWHERE. ENOUGH INSTABILITY FORECAST TO MAINTAIN THUNDERSTORM POTENTIAL THROUGHOUT...EVEN IF SLIGHT CHANCE. THERE CONTINUES TO BE DISCREPANCIES ON THE AMOUNT OF MOISTURE ACROSS THE AREA. THE GFS BRINGS A SLUG OF ENHANCED DEEP LAYER MOISTURE INTO THE AREA FROM THE SOUTHEAST ON SATURDAY AND LINGERS ON THROUGH EARLY NEXT WEEK...WHILE THE ECMWF IS MUCH MORE LIMITED. HAVE DECIDED TO KEEP POPS ON THE LOW END AND KEEP BEST CHANCES ALONG SOUTHERN TIER AND FAR NORTH UNTIL MORE CONSENSUS IS REACHED AND CAN JUSTIFY ANY RAISING OF POPS IN THE FUTURE. TEMPS SHOULD GENERALLY BE NEAR TO SLIGHTLY ABOVE NORMAL WITH LITTLE CHANGE FROM DAY TO DAY THROUGH THE PERIOD. BAKER && .AVIATION... 00Z UPDATE... EARLIER MODELS WERE SHOWING SOME MVFR CIGS DEVELOPING AT ATL OVERNIGHT. NEWER RUNS HAVE BACKED OFF A BIT SO HAVE MADE THE BKN DECK A SCT ONE. DIURNAL CU WILL DEVELOP TOMORROW AND DECKS SHOULD BE BTWN 4KFT AND 5KFT. WINDS WILL BE LIGHT EASTERLY OVERNIGHT...BUT WILL PICK UP DURING THE AFTERNOON THURSDAY. GUSTS TO AROUND 15KT WILL BE POSSIBLE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON CIGS...HIGH CONFIDENCE REMAINING ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 87 66 87 / 20 20 20 20 ATLANTA 68 87 68 85 / 20 20 20 20 BLAIRSVILLE 61 84 60 80 / 20 20 20 30 CARTERSVILLE 64 89 63 87 / 20 20 20 20 COLUMBUS 71 91 70 89 / 30 30 20 30 GAINESVILLE 67 84 66 83 / 20 20 20 20 MACON 69 88 69 87 / 30 30 20 30 ROME 64 88 63 88 / 20 20 20 20 PEACHTREE CITY 67 87 66 86 / 20 20 20 20 VIDALIA 70 88 70 88 / 30 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NLISTEMAA
Hazardous weather outlook, Jun 19, 4:08 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EDT WED JUN 19 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 408 AM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONT WILL LINGER NEAR THE SOUTHERN PORTION OF CENTRAL GEORGIA THROUGH THE NEXT SEVERAL DAYS. THIS SHOULD ALLOW THE GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS CENTRAL GEORGIA...THOUGH ENOUGH INSTABILITY AND LOW LEVEL MOISTURE SHOULD MAINTAIN AT LEAST A SLIGHT CHANCE FARTHER NORTH. THE MAIN THREATS WITH ANY DEVELOPMENT WILL BE FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHEAST FOR THURSDAY THROUGH THE WEEKEND...WHICH MAY SERVE TO LIMIT THUNDERSTORM POTENTIAL ACROSS PORTIONS OF THE EAST AND POSSIBLY FOCUS DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND FAR WEST. THERE IS ALSO A CHANCE FOR TERRAIN INDUCED THUNDERSTORM DEVELOPMENT DURING THE DAYTIME PERIODS FOR FAR NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 19, 8:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT WED JUN 19 2013
GAZ006-007-014-015-200045-
811 PM EDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN...DAWSON...
FANNIN AND GILMER COUNTIES UNTIL 845 PM EDT...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NIMBLEWILL...DRIFTING SOUTHWEST ABOUT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES...INCLUDING AREAS
AROUND CAMP MERRILL...BLACK GAP SHELTER...STOVER CREEK SHELTER...
SPRINGER MOUNTAIN SHELTER...LEN FOOTE HIKE INN...NIMBLEWILL...FAUSETT
LAKE...DAWSONVILLE...MCKEE...JUNO AND AMICALOLA FALLS STATE PARK.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3467 8414 3465 8415 3466 8412 3461 8401
3440 8412 3446 8426 3447 8426 3449 8433
3451 8434 3453 8434 3470 8420
TIME...MOT...LOC 0011Z 028DEG 4KT 3458 8416Special weather statement, Jun 19, 8:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 821 PM EDT WED JUN 19 2013 GAZ073-084-200045- 821 PM EDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKINSON AND BALDWIN COUNTIES UNTIL 845 PM EDT... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCOTTSBORO...MOVING SOUTH AT 10 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WILKINSON AND BALDWIN COUNTIES...INCLUDING AREAS AROUND SCOTTSBORO... PANCRAS...COOPERS...MCINTYRE...IVEY...GORDON AND IRWINTON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. && LAT...LON 3278 8308 3280 8335 3307 8330 3306 8308 TIME...MOT...LOC 0022Z 004DEG 9KT 3297 8320
Special weather statement, Jun 19, 8:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT WED JUN 19 2013
GAZ104>106-200100-
822 PM EDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER...CRISP AND
DOOLY COUNTIES UNTIL 900 PM EDT...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RICHWOOD...MOVING SOUTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
SUMTER...CRISP AND DOOLY COUNTIES...INCLUDING AREAS AROUND
RICHWOOD...LILLY...DRAYTON...FORT EARLY...GEORGIA VETERANS MEMORIAL
STATE PARK...RAINES AND COBB. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3187 8394 3191 8394 3191 8399 3199 8410
3216 8388 3203 8373 3184 8391
TIME...MOT...LOC 0023Z 043DEG 5KT 3203 8388Special weather statement, Jun 19, 8:42 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT WED JUN 19 2013
GAZ006>008-013>015-200130-
842 PM EDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...PICKENS...
LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 930 PM EDT...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PORTER SPRINGS TO JASPER...DRIFTING
SOUTHWEST AT 5 MPH. BETWEEN 1 TO 2 INCHES OF RAIN HAVE ALREADY
FALLEN SINCE AROUND 730 PM...WITH AN ADDITIONAL INCH OR SO POSSIBLE.
THESE STORMS WERE LOCATED GENERALLY ALONG THE SPINE OF THE SOUTHERN
APPALACHIAN MOUNTAINS IN NORTHEAST GEORGIA. RUNOFF FROM THESE STORMS
WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS ACROSS
UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES.
THIS INCLUDES AREAS AROUND CAMP MERRILL... NIMBLEWILL...FAUSETT
LAKE...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...SEQUOYAH
LAKE...LAKE TAMARACK...JASPER...GOOCH MOUNTAIN SHELTER...HAWK
MOUNTAIN SHELTER...SUCHES...BLACK GAP SHELTER... SPRINGER MOUNTAIN
SHELTER...PORTER SPRINGS AND JUNO. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING. IN PARTICULAR...THE HEADWATERS OF THE ETOWAH RIVER AS WELL
AS MONTGOMERY CREEK WILL BEGIN EXPERIENCING RISES. RESIDENTS SHOULD
BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED.
&&
LAT...LON 3472 8387 3457 8396 3441 8424 3438 8434
3437 8440 3439 8443 3438 8445 3439 8455
3450 8448 3467 8415 3468 8404 3474 8391
TIME...MOT...LOC 0040Z 026DEG 4KT 3465 8397 3454 8416
3445 8443Special weather statement, Jun 19, 8:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT WED JUN 19 2013
GAZ008-009-200130-
843 PM EDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND TOWNS
COUNTIES UNTIL 930 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YOUNG HARRIS...DRIFTING NORTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...SPECIFICALLY BRASSTOWN CREEK...ACROSS UNION AND TOWNS
COUNTIES...INCLUDING AREAS AROUND HIAWASSEE...BRASSTOWN BALD...TRACK
ROCK...YOUNG HARRIS...ALEXANDERS MILL AND GUMLOG. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3488 8372 3482 8388 3499 8401 3499 8400
3499 8375
TIME...MOT...LOC 0044Z 156DEG 3KT 3493 8385The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:11 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
| Jun 19, 8:21 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 24 min |
| Jun 19, 8:22 PM EDT | Special Weather Statement | FFC | Crisp | 38 min |
| Jun 19, 8:42 PM EDT | Special Weather Statement | FFC | Lumpkin, Pickens | 48 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Jun 20, 3:13 PM EDT | Special Weather Statement | FFC | Fannin | 47 min |
| Jun 20, 5:31 PM EDT | Special Weather Statement | FFC | Fannin | 59 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.